MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSFT215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire ptfe (polytetrafluoroethylene) coating was noted to be damaged at 26cm, 41cm and 43cm from the proximal end.The guidewire was found to be broken/fractured roughly 34.6cm from the tip.The core wire distal end was observed through the distal tip dome.The hydrophilic coating was hydrated and there were no anomalies noted.Functional testing was unable to perform a functional test due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that no damage was noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, and the issue occurred during preparation with no patient involvement.During analysis, the guidewire was found to be broken/fractured from the tip, confirming the reported event.In the case of this complaint, it is probable that this damage occurred due to handling when removing the product from the dispenser hoop.The guidewire ptfe coating was also noted to be damaged from the proximal end.This damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as reported and as analyzed 'guidewire broken/fractured during preparation' as well as the as analyzed 'guidewire ptfe coating peeling' since these defects are associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
Analysis of the returned device found that the ptfe coating of the subject guidewire was peeling.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16586706
Report Number3012931345-2023-00050
Device Sequence Number11948914
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot Number0000084322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown